MAUDE Adverse Event Report: CONMED CORPORATION 6.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION 6.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number T60S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation however the provided photographic evidence exhibits the reported event.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 5 devices, for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised the following: warnings: preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.Surgeon must choose proper implant size based on specific procedure and patient history.Precautions: maintain proper alignment during insertion of the anchor and disengagement of the delivery handle.Proper orientation and alignment of instruments is important during implantation of the tenolok tenodesis anchor to minimize possible breakage of the anchor.Breakage of the devices possible if: the bone preparation device is not inserted to the proper depth.The device is not properly aligned with the pilot hole.The device is loose or not securely attached on the delivery handle.The device inserter is used for prying.The device is advanced too deep.A small amount of pressure is not applied while rotating the handle.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the t60s was being used on (b)(6) 2020 during a bicepts tenodesis procedure when the anchor broke into three pieces while being implanted.The surgeon was reported as inserting the anchor per technique guide when he tried to deploy the anchor.An audible pop was heard, and the anchor had broken into three pieces.A grasper was used to remove the pieces of the anchor from the patient.The procedure was completed as planned after a 30-minute delay.There was no report of injury to the patient, no medical intervention and no hospitalization occurred.The patient is listed as recovering.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
6.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo, fl
MDR Report Key10219826
Report Number1017294-2020-00281
Device Sequence Number11292855
Product Code MBI
UDI-Device Identifier20845854043797
UDI-Public(01)20845854043797(17)210910(30)1(10)959927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue NumberT60S
Device Lot Number959927
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2020
Initial Report FDA Received Date07/01/2020
Patient Sequence Number1